MAUDE Adverse Event Report: SHAPE MEMORY MEDICAL IMPEDE-FX EMBOLIZATION PLUG; VASCULAR EMBOLIZATION DEVICE

SHAPE MEMORY MEDICAL IMPEDE-FX EMBOLIZATION PLUG; VASCULAR EMBOLIZATION DEVICE
Model Number IMP-FX-12
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Foreign Body Embolism (4439)
Date of Event 02/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lhrs for lot fr24072501u was reviewed and there were no unresolved issues or anomalies identified related to the reported device malfunction.At final qc, the compressed foam diameter underwent 100% inspection, and non non-conformities were identified.Review of the associated lot release test report, tr1825, also uncovered no findings that could be definitively or possibly be linked to this complaint.All samples used in simulated use testing passed the one-minute working time specification with 95/90 confidence and reliability.All samples underwent dimensional verification for crimped foam od passed the specification with 95/90 confident and reliability.The impede-fx-us instructions for use, ifu1354-01 rev a, states that "physicians should exercise clinical judgement when using the impede-fx embolization plug in anatomy that may lead to unintended device placement and/or movement (i.E.High flow vasculature, large luminal vessel diameter)." it is possible, that the devices migrated due to the aggressive flushing of the sheath.
 
Event or Problem Description
While treating a patient during a carto case, an imp-fx-12 plug (lot #fr24072501u) was lodged in a sub-segmental branch of the left lung (lingular branch).Dr.(b)(6), md at (b)(6) performed a tips procedure.Access was via the left internal jugular and the femoral since the right internal jugular was occluded.Access was also difficult due to a defibrillator in place.The shunt was created with a gore viatorr tips graft where there is a portion with open stent struts and most of its length is ptfe covered.The goal of the carto was to embolize a large vericele to prevent its rupture.Amplatzer plugs were to be used to act as a backstop in a large section of the vessel (measuring about 18 mm in diameter).In total 2 imp-10 (lot #f23090701e) and 15 imp-fx-12 (10 lot #fr24080601u and 5 lot #fr24072501u) were implanted.After the last fx plug was delivered, the ir resident aggressively flushed the sheath which forced the plug retrograde into the hepatic vein, then celiac, ivc, through the right heart and into the lung where it lodged in a sub-segmental branch of the left lung (lingular branch).Dr.Procell determined that the plug had landed very distal and the infarct was small and would a clinically insignificant portion of the lung.Furthermore, dr.Procell determined that the risk of crossing the right heart and attempting to snare or aspirate (entire inari toolkit was available) was greater than the risk of leaving it alone; therefore, he left the plug there.On the following day, dr.(b)(6) reported that the patient was doing well and experienced no chest pain whatsoever.

Brand Name
IMPEDE-FX EMBOLIZATION PLUG
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SHAPE MEMORY MEDICAL
1321 ridder park drive
suite 10
san jose CA 95131
Manufacturer (Section G)
SHAPE MEMORY MEDICAL
1321 ridder park drive
suite 10
san jose CA 95131
Manufacturer Contact
meghan reu
1321 ridder park drive
suite 10
san jose, CA 95131
4086495175
MDR Report Key21649206
Report Number3013353964-2025-00002
Device Sequence Number21151309
Product Code KRD
UDI-Device Identifier00810041650054
UDI-Public00810041650054
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K182390
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIMP-FX-12
Device Catalogue NumberIMP-FX-12
Device Lot NumberFR24072501U
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown